Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 138, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 2, 2006, 8:00 PM CDT for Dimmit County, Zavala County, Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 2, 2006, 8:00 PM CDT (01:00 UTC)
- Expired
- May 2, 2006, 9:00 PM CDT
- In force
- 60 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
Counties Dimmit County, TX, Zavala County, TX
The radar
The Laughlin AFB radar (KDFX), 86 km from the middle of the area, began a volume at 01:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 1.0 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 824 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 2741 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 7:24 PM CDT, 36 minutes earlier.
Area forecast discussion, May 2, 7:24 PM CDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 724 PM CDT TUE MAY 2 2006 .UPDATE... QUICK CHANGES TO POP AND ASSOCIATED GRIDS FOR THE OVERNIGHT PERIOD. ALSO UPDATED THE HOURLY TEMP GRIDS TO REFLECT CURRENT COOLING TRENDS DUE TO COVECTIVE ACTIVITY ACROSS SOUTH CENTRAL TEXAS. OTHERWISE PREVIOUS FORECAST IS ON TRACK AND NEW PACKAGE WILL BE SENT SHORTLY. && .PREV DISCUSSION... (ISSUED 646 PM CDT TUE MAY 2 2006) AVIATION... VFR CONDITIONS WILL CONTINUE THROUGH THE EVENING HOURS ACROSS SOUTH CENTRAL TEXAS. KDRT COULD GET SOME CB MOVING INTO THE AREA FROM THE STORMS DEVELOPING OVER THE SIERRA MADRES...BUT CIGS WILL REMAIN AOA 5K FT. MVFR CIGS EXPECTED AT KSAT AND KAUS AFTER 05Z WEDNESDAY. CONDITIONS WILL DETERIORATE TO IFR CIGS AND VSBYS AT BOTH SITES AFTER 10Z. KDRT WILL SEE A RETURN OF MVFR CIGS AFTER 11Z. CONDITIONS WILL IMPROVE TO VFR BY 15-16Z ACROSS SOUTH CENTRAL TEXAS TAF SITES...WITH SE WINDS AOA 15KTS...PERSISTING THROUGH THE END OF THE TAF PERIOD. PREV DISCUSSION... (ISSUED 357 PM CDT TUE MAY 2 2006) DISCUSSION... SHOWERS AND THUNDERSTORMS ARE DEVELOPING ALONG OUR EASTERN COUNTIES IN SOUTH CENTRAL TEXAS. THESE STORMS WILL CONTINUE THROUGH THE EVENING AND END BY MIDNIGHT. THIS IS DUE TO REMNANTS OF A MCS IN NORTHEAST TEXAS THIS MORNING AND AN UPPER LEVEL DISTURBANCE. VERY UNSTABLE AIRMASS THIS AFTERNOON AS TEMPERATURES ARE SOARING INTO THE 90S OVER SOUTH CENTRAL TEXAS. TEMPERATURES WILL CONTINUE TO BE WELL ABOVE NORMAL OVER THE NEXT SEVERAL DAYS. SEVERAL SHORT-WAVE TROUGHS WILL MOVE INTO SOUTH CENTRAL TEXAS FRIDAY INTO THE WEEKEND...BRINGING CHANCES OF SHOWERS AND THUNDERSTORMS FRIDAY INTO SUNDAY. EWX WATCHES/WARNINGS/ADVISORIES... NONE. && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 25/11
Hazardous weather outlook, May 2, 5:29 AM CDT, 14 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 529 AM CDT TUE MAY 2 2006 TXZ171>173-183>194-202>209-217>225-228-031030- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 529 AM CDT TUE MAY 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED EVENING THUNDERSTORMS OVER THE RIO GRANDE PLAINS AND EDWARDS PLATEAU WILL PRODUCE GUSTY WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. OTHERWISE SCATTERED THUNDERSTORMS FRIDAY MAY APPROACH SEVERE LIMITS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED FRIDAY.
In the hours before
Local storm report, May 2, 5:38 PM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
538 PM CDT TUE MAY 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL 6 NE SAN ANTONIO 29.52N 98.43W
05/02/2006 E1.75 INCH BEXAR TX PUBLIC
I35/OCONNOR
0510 PM HAIL 14 NE SAN ANTONIO 29.60N 98.34W
05/02/2006 E1.00 INCH BEXAR TX TRAINED SPOTTER
ROLLING OAKS MALL
0517 PM HAIL 4 WSW AUSTIN 30.28N 97.81W
05/02/2006 M1.00 INCH TRAVIS TX TRAINED SPOTTER
MOPAC AT LOOP 360
&&
JPBLocal storm report, May 2, 5:49 PM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
549 PM CDT TUE MAY 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM HAIL LOCKHART 29.87N 97.68W
05/02/2006 M1.75 INCH CALDWELL TX LAW ENFORCEMENT
0545 PM HAIL 1 N WINDCREST 29.53N 98.38W
05/02/2006 M2.50 INCH BEXAR TX NWS EMPLOYEE
2 TO 2.5 INCH HAIL FOR 30 MINUTES
&&
JPBLocal storm report, May 2, 5:55 PM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
555 PM CDT TUE MAY 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL OLMOS PARK 29.47N 98.49W
05/02/2006 E1.75 INCH BEXAR TX CO-OP OBSERVER
&&
JPBLocal storm report, May 2, 6:48 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
648 PM CDT TUE MAY 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM HAIL 8 N POTEET 29.15N 98.58W
05/02/2006 M0.75 INCH ATASCOSA TX AMATEUR RADIO
0632 PM TSTM WND DMG CASTROVILLE 29.35N 98.87W
05/02/2006 MEDINA TX FIRE DEPT/RESCUE
WIND DAMAGE TO ROOFS OF BUILDINGS
&&
JPBLocal storm report, May 2, 7:09 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
709 PM CDT TUE MAY 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0632 PM FLASH FLOOD 8 ENE SAN ANTONIO 29.50N 98.38W
05/02/2006 BEXAR TX DEPT OF HIGHWAYS
TRANSGUIDE CAMERAS STILL SHOWING I35 FLOODED AT THOUSAND
OAKS AND ALSO AT WEIDNER
&&
JPBLocal storm report, May 2, 7:18 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
718 PM CDT TUE MAY 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM HAIL 7 W SAN ANTONIO 29.46N 98.62W
05/02/2006 M1.00 INCH BEXAR TX PUBLIC
HUNT LN AT MILITARY HWY
&&
JPBThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 7:16 PM CDT | Severe Thunderstorm Warning | EWX | Frio | 59 min |
| May 2, 7:28 PM CDT | Severe Thunderstorm Warning | EWX | Medina | 47 min |
| May 2, 8:15 PM CDT | Severe Thunderstorm Warning | EWX | Frio | 30 min |
| May 2, 8:40 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 80 min |
| May 2, 8:59 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit, Zavala | 76 min |
| May 2, 9:06 PM CDT | Severe Thunderstorm Warning | EWX | Maverick | 69 min |
| May 2, 9:11 PM CDT | Flash Flood Warning | EWX | Dimmit, Maverick, Zavala | 3 hr |
| May 2, 9:41 PM CDT | Severe Thunderstorm Warning | EWX | Edwards | 38 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.